MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN SURG STRP1/2X6-200; SURGICAL STRIPS

INTEGRA LIFESCIENCES MANSFIELD CODMAN SURG STRP1/2X6-200; SURGICAL STRIPS
Catalog Number 801451
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a followup report will be submitted.
 
Event or Problem Description
A physician reported the codman surgical patties (801451) had numerous cotton like pieces shedding off into the wound causing blockage.The pieces of the cotton were being caught inside the vascular vessels causing the flap to loose blood flow.The procedure was completed with a replacement product available from another manufacturer.The procedure was a bilateral breast reconstruction with deep inferior epigastric perforator flap: bilateral procedure.
 
Additional Manufacturer Narrative
Additional information received: patient age and gender: 51yr female.Patient race and ethnicity: black or african american.Kindly confirm the exact quantity of the reported item.1 pack (10 strips inside 1 pack) ½ in.Current status of the patient.Discharge home, no reported patient complications.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The surgical patty (id 801451) was returned for evaluation: device history record (dhr)- the batch record was reviewed for any anomalies or reports related to the finished device, and none were identified.Failure analysis - the complaint was confirmed.Product was shown to be delaminating.The lot traveler was inspected, and it was found that the lot was produced prior to the implementation of delamination inspections.Root cause- the complaint was confirmed in the evaluation.Product was shown to be delaminating.The lot traveler was inspected, and it was found that the lot was produced prior to the implementation of delamination inspections.This failure was addressed under a corrective and preventative action (capa) and because this occurred prior to the implementation no retraining is required.Capa has been closed in december 2023 for the patties delamination issue.Capa - implemented preventative actions to minimize the issue reported.
 
Event or Problem Description
N/a.

Brand Name
CODMAN SURG STRP1/2X6-200
Common Device Name
SURGICAL STRIPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18698226
Report Number3014334038-2024-00027
Device Sequence Number7205098
Product Code HBA
UDI-Device Identifier10381780515074
UDI-Public10381780515074
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801451
Device Lot Number5747237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/14/2024
09/12/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/06/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown